Find Support

Psoriatic arthritis

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Psoriatic arthritis

Posted By
Rncab218
1/9/2020 4:17pm
View other posts by
Activity
Replies: 7

After 9 years NED I had a recurrence . One lymph node posture. Still stage 3C, no known primary BRAF negative . Did five rounds nivolumab but had to stop due to severe diarrhea and joint pain. Steroids for one month helped but one year later joint pain remained. Rheumatologist confirmed psoriatic arthritis. Most likely from treatment as I do not have psoriasis. My dilemma is do I take treatment for this autoimmune disease and risk a melanoma recurrence. Oncologist wants to do PET scan and then discuss options. Anyone experience this from treatment? Any thoughts or experiences welcome
Thanks,
Cindy

Bubbles - (1/9/2020 - 5:08pm)

Sorry you are dealing with this Cindy. Almost all immunotherapy patients experience joint pain to one degree or another. Some here have had such arthritic processes to the point that therapy was required. You might look at posts by "Jubes" - as she comes to mind as one who had debilitating arthritis and did avail herself of treatment and did very well. I guess it is all just a matter of degree and how much the pain affects your life as to whether or not to seek treatment. I wish you my best. Celeste

Rncab218 - (1/9/2020 - 8:24pm)

Thank you. While I did deal with joint pain during treatment that was treated with prednisone, I did develop an autoimmune disease , psoriatic arthritis I will see the posts you recommend for advice. Thank you!

maryb-z - (1/9/2020 - 5:16pm)

Hi!
I had severe joint pain along with swelling brought on by Opdivo.. I was referred to a rheumatologist but tests indicated no arthritis. So docs attributed my arthritic like symptoms to the Opdivo. I am currently taking 5 mg prednisone a day and feel like myself again. I have been on Opdivo for 15 months. 9 more months to go! Good luck to you.

No One Fights Alone

Bubbles - (1/9/2020 - 5:34pm)

You make a good point, Mary that the original posted shouldn't overlook and I shouldn't leave out!!! Sometimes prednisone can do a world of good to manage joint pain/arthritic symptoms. Some peeps are maintained on as low a dose as possible and some can even come off completely yet retain an improved status. I was making an assumption that the poster was talking only about biologics like entanercept or infliximab - which is what Jubes had to do. Glad you made that point.

Only 9 more months!!! YAY!! You got this!! c

Rncab218 - (1/9/2020 - 8:32pm)

Thank you. I am asking about biologics for treatment of psoriatic arthritis I have been on prednisone eight months ago but the pain and joint deformity have increased and I have been diagnosed with psoriatic arthritis. An autoimmune disease most likely caused by my treatment which I stopped a year ago. I am looking for advice on how to deal with the consequences of immunotherapy treatment rather than the side effects
Thank you

Bubbles - (1/10/2020 - 10:46am)

Unfortunately, lots of folks treated with immunotherapy are reporting a wide variety of immune-triggered side effects that occur (and worsen) months AFTER treatment, that they did NOT experience while on active therapy. Some have real difficulties getting docs to recognize them for what they are. I am glad that your docs recognize them as side effects (or "consequences" of immunotherapy if you prefer) - albeit delayed - from your immunotherapy. I hope you find relief soon. C

kst - (1/10/2020 - 9:07am)

I had similar A/E's after 10 doses of Nivo monotherapy. High dose steroids and infliximab / Humira corrected colitis but not the joint swelling and severe pain if my prednisone was reduced below 50mg daily. Finally given Actemra that eliminated the swelling and reduced the pain. Here is an article explaining the difficulty treating rheumatic A/E's.

read:https://www.mdedge.com/rheumatologynews/article/134837/rheumatoid-arthri...